With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
In May 2006, I had a vag H and prolapse repair. In October, I started having shooting pains in my outer labia. I thought maybe I was getting a herpes outbreak, but never did. Since then, I have had several episodes of shooting pain quickly followed by burning, red vulva and inner labia, and in the "groove" between the inner and outer labia. If feels like someone took sandpaper to the area. I have not had painfree sex in 10 months and am getting discouraged. Does anyone have suggestions?
Thank you for replying. I am certain that I have neither of those things, if I did, life would be a lot simpler! No, this is either nerve damage or pelvic floor dysfunction or both, directly caused or aggravated by the surgery. I also have interstitial cystitis, and folks with this often have vulvodynia, I just never was bothered by it until after the hysterectomy.
I do have herpes, but sometimes I have these symptoms
and don't have an outbreak, but every since my hyst
I have had mucho pain in all these areas and I have wondered if there is herpes from the inside or something. I have really bad pain, and it ranges from
the labia to the inside of my vagina, to the back side of the cuff, it is different all the time and I can't tell
whether it is herpes or just a condition from hormone problems, or nerve damage, and it comes in spells. I will go for a time and have moderate pain, and then I
will have several wks of unbearable pain. Sometimes my labia will feel raw, but it is not herpes, and sometimes it won't be raw, but just hurt. Something keeps the nerves reved up, the doctors are lost, and they don't have time to deal with it. If you learn anything please post.
I had a TAH + ovaries on 11/16/05. THe following summer I started having burning, kinda blister like lesions + tons of discomfort. I tested positive for herpes, however ALL the prescriptions and treatment did nothing. I suffered ALL the time. Had more tests done, including a blood test for "H". That came back non-conclusive.....had a BIOPSY OF THE AREA (insert PAIN) a few weeks ago and now the diagnosis is "Severe Allergic Reaction" - I 've eliminated the obvious (changed toilet paper to all natural), etc. tried every tpye of ointment/cream available + collidial silver....I still have issues. Especially if I wear pants. I would love to go so spin class again.....I can't even think of going to yoga right now!
I just saw my physical therapist yesterday. She's great. She just returned from a pelvic floor dysfunction conference, and said she had heard about nerve damage from hysterectomies, and what to do about it. There was great emphasis on physical therapy since the muscles can irritate the nerves, TENS units are also used, and I will find out more in 2 weeks when I go back to see her after she has reviewed her materials. From a medical standpoint, I think all they know to do is throw medication at it, like Neurontin, Lyrica, tricyclics, etc. Hopefully I will know more soon and can help us all!
shellstork, I have that too, not all the time, but it is miserable, I also have herpes, but this is different, very miserable, and yes, you definitely have to think about what you are wearing. Sometimes I think it has to do with what you eat.
Hi.... have you read The V Book by Dr Elizabeth G Stewart? I thought it was excellent for dealing with and trying to track down causes of vulvodynia.
It is a US publication published by Bantam. I bought it from Amazon as I am in the UK,but it may be in your shops?
I have heard that nerve damage during surgery, maybe pudendal nerve damage , can affect the genitals. I'm not exactly sure of the nerve that can get messed up but it's one of them. On another note. I have been a life-long sufferer of a form of vulvodynia (vestibulitis) and found that I got some relief from this condition when, after my hysterectomy, I was prescribed Lyrica and Topamax for other nerve-related pain I have suffered as a result of my surgery. These drugs really help the burning and the raw feeling. I went through the whole futile routine of attempting to identify what I was "allergic" to when I was in my 20's. The main thing that helped me was growing older and having my hormone levels diminish. For that reason, I do not go crazy with my HRT and push my levels up real high. In terms of advising you however, I would be inclined to suggest that you speak with a pain expert about the nerve damage possibility as well as your gyn to see if anything related to the surgery could have triggered the vulvodynia. I wish you the best of luck in resolving your pain issues.